Hail, Oregon
- When
- August 28, 11:08 AM CST
- Where
- Oregon County, Thomasville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.783, -91.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 28, 10:50 AM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1150 AM CDT SAT AUG 28 2004 .DISCUSSION... CONVECTION HAD INTENSIFIED AT LATE MORNING ACROSS FAR SOUTH CENTRAL MISSOURI NEAR THE ARKANSAS BORDER WHERE AMPLE HEATING YIELDED SURFACE BASED CAPES NEAR 2500 J/KG. THIS ACTIVITY HAD INCREASED AHEAD OF A MESOSCALE VORTICITY CENTER TRACKING ACROSS NORTHERN ARKANSAS. SHOWERS AND EMBEDDED THUNDER HAD ALSO DEVELOPED FARTHER NORTH INTO SOUTHWEST MISSOURI NORTH OF THE MESOSCALE VORTICITY CENTER AND AHEAD OF THE SURFACE COLD FRONT THAT STRETCHED FROM NORTH CENTRAL MISSOURI TO JUST EAST OF JOPLIN. PRECIPITATION REDEVELOPMENT ALSO AIDED BY APPROACHING MID LEVEL TROUGH AND AREA OF UPPER DIVERGENCE IN ENTRANCE REGION OF THE UPPER JET. CLOUD COVER AND SHOWERS WILL KEEP TEMPERATURES NEARLY STEADY ACROSS MUCH OF THE AREA THIS AFTERNOON. PORTIONS OF FAR SOUTH CENTRAL HAD SOARED INTO THE UPPER 80S BUT WILL QUICKLY COOL OFF IN THE NEXT COUPLE OF HOURS AS STORMS MOVE THROUGH. HEAVY RAINFALL NEAR THE ARKANSAS BORDER COULD RESULT IN LOCALIZED MINOR FLOODING. SHORT TERM GRIDS AND FORECAST HAVE BEEN UPDATED THE LATEST RADAR TRENDS. && .AVIATION... AREAS OF MVFR CONDITIONS CAN BE EXPECTED THROUGH THE AFTERNOON AS A COLD FRONT MOVES ACROSS THE AREA. CEILINGS AND VISIBILITIES WILL LOWER IN SCATTERED SHOWERS AND THUNDERSTORMS. SKIES WILL CLEAR OUT THIS EVENING WITH SOME FOG DEVELOPING AFTER MIDNIGHT TONIGHT. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. FOSTER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1000 AM CDT SAT AUG 28 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281800- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 1000 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTH CENTRAL MISSOURI THROUGH THE EARLY AFTERNOON. THE STORMS WILL AFFECT AREAS EAST OF A LINE FROM FORT LEONARD WOOD TO BRANSON WITH THE STRONGEST STORMS NEAR THE ARKANSAS BORDER. THE PRIMARY THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING. PATCHY DENSE FOG IS POSSIBLE AFTER MIDNIGHT...ESPECIALLY OVER WESTERN PORTIONS OF THE OUTLOOK AREA...WEST OF HIGHWAY 65. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF FOSTER/IZZI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0802 AM CDT SAT AUG 28 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG 1 N RICHARDS 37.93N 94.57W
08/28/2004 VERNON MO LAW ENFORCEMENT
DOWN BURST CAUSED ROOF DAMAGE TO SHERRIFS HOME. IN
ADDITION, LARGE BARN WAS BLOWN DOWN AND TREES WERE
UPROOTED AND SNAPPED OFF TWENTY FEET UP.
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1207 PM CDT SAT AUG 28 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1129 AM TSTM WND DMG 1 W WEST PLAINS 36.73N 91.87W
08/28/2004 HOWELL MO LAW ENFORCEMENT
TREES DOWN. REPORTED BY LAW ENFORCEMENT.
FEHThe Springfield radar (KSGF), 173 km away, was scanning. The volume nearest the first event began at 17:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415734.